Alert archive / California / Wind Advisories in 2018
Wind Advisory 6, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Mar 14, 2018, 12:19 AM PDT for Imperial County, Riverside County, San Bernardino County, California. It took effect at Mar 14, 2018, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2018, 12:19 AM PDT (07:19 UTC)
- In effect from
- Mar 14, 2018, 11:00 AM PDT
- Expired
- Mar 14, 2018, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Phoenix, AZ
Counties Imperial County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The San Diego radar (KNKX), 154 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 7.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
027 WWUS75 KPSR 140719 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1219 AM MST Wed Mar 14 2018 CAZ562>568-142245- /O.NEW.KPSR.WI.Y.0006.180314T1800Z-180315T0600Z/ Imperial County Southwest-Salton Sea-Chuckwalla Mountains- Imperial County Southeast-Imperial County West-Imperial Valley- Chiriaco Summit- Including the cities of Mountain Spring, Desert Shores, Imperial Hot Mineral Springs, Winterhaven, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, Brawley, and Chiriaco Summit 1219 AM PDT Wed Mar 14 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 11 AM to 11 PM PDT Wednesday. * AFFECTED AREA...Imperial County and central portions of Riverside County including Interstate 10 and 8. * TIMING...Late Wednesday morning through Wednesday evening * WINDS...West winds 25 to 30 mph with gusts up to 40 mph * IMPACTS...Strong winds over the affected area will create difficult and hazardous driving conditions, especially for high profile vehicles. Areas of blowing dust may also lead to sharply reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-142245- /O.NEW.KPSR.WI.Y.0006.180314T1800Z-180315T0600Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 1219 AM PDT Wed Mar 14 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 11 AM to 11 PM PDT Wednesday. * AFFECTED AREA...Western portions of Joshua Tree National Park * TIMING...Late Wednesday morning through Wednesday evening * WINDS...West winds 25 to 35 mph with gusts up to 45 mph * IMPACTS...Strong winds will create difficult and hazardous driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
4 follow-up statements
948 WWUS75 KPSR 142009 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 109 PM MST Wed Mar 14 2018 CAZ562>568-150600- /O.CON.KPSR.WI.Y.0006.000000T0000Z-180315T0600Z/ Imperial County Southwest-Salton Sea-Chuckwalla Mountains- Imperial County Southeast-Imperial County West-Imperial Valley- Chiriaco Summit- Including the cities of Mountain Spring, Desert Shores, Imperial Hot Mineral Springs, Winterhaven, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, Brawley, and Chiriaco Summit 109 PM PDT Wed Mar 14 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * AFFECTED AREA...Imperial County and central portions of Riverside County including Interstate 10 and 8. * TIMING...Through Wednesday evening. * WINDS...West winds 25 to 30 mph with gusts up to 40 mph. * IMPACTS...Strong winds over the affected area will create difficult and hazardous driving conditions, especially for high profile vehicles. Areas of blowing dust may also lead to sharply reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-150600- /O.CON.KPSR.WI.Y.0006.000000T0000Z-180315T0600Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 109 PM PDT Wed Mar 14 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * AFFECTED AREA...Western portions of Joshua Tree National Park. * TIMING...Through Wednesday evening. * WINDS...West winds 25 to 35 mph with gusts up to 45 mph. * IMPACTS...Strong winds will create difficult and hazardous driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
127 WWUS75 KPSR 150107 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 607 PM MST Wed Mar 14 2018 CAZ565-150600- /O.NEW.KPSR.DU.Y.0005.180315T0107Z-180315T0400Z/ /O.CON.KPSR.WI.Y.0006.000000T0000Z-180315T0600Z/ Imperial County Southeast- Including the city of Winterhaven 607 PM PDT Wed Mar 14 2018 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... The National Weather Service in Phoenix has issued a Blowing Dust Advisory, which is in effect until 9 PM PDT this evening. * AFFECTED AREA...Imperial County and central portions of Riverside County including Interstate 10 and 8. * TIMING...Through Wednesday evening. * WINDS...West winds 25 to 30 mph with gusts up to 40 mph. * VISIBILITY...May drop to as low as one half of a mile in blowing dust. * Impacts...Strong winds over the affected area will create difficult and hazardous driving conditions, especially for high profile vehicles. Areas of blowing dust may also lead to sharply reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. Be ready for a sudden drop in visibility. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep your foot off the brake pedal. Remember, pull aside, stay alive. && $$ AZZ532-535-536-150400- /O.NEW.KPSR.DU.Y.0005.180315T0107Z-180315T0400Z/ Yuma-Southeast Yuma County-Gila River Valley- Including the cities of Yuma, Fortuna Foothills, and Ligurta 607 PM MST Wed Mar 14 2018 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... The National Weather Service in Phoenix has issued a Blowing Dust Advisory, which is in effect until 9 PM MST this evening. * AFFECTED AREA...Portions of Yuma County, including Interstate 8. * TIMING...This evening. * WINDS...Sustained winds 10 to 20 mph with gusts to 35 mph. * VISIBILITY...May drop to as low as one half of a mile in blowing dust. * IMPACTS...Blowing dust will result in hazardous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be ready for a sudden drop in visibility. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep your foot off the brake pedal. Remember, pull aside, stay alive. && $$ CAZ562>564-566>568-150600- /O.CON.KPSR.WI.Y.0006.000000T0000Z-180315T0600Z/ Imperial County Southwest-Salton Sea-Chuckwalla Mountains- Imperial County West-Imperial Valley-Chiriaco Summit- Including the cities of Mountain Spring, Desert Shores, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, Brawley, and Chiriaco Summit 607 PM PDT Wed Mar 14 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * AFFECTED AREA...Imperial County and central portions of Riverside County including Interstate 10 and 8. * TIMING...Through Wednesday evening. * WINDS...West winds 25 to 30 mph with gusts up to 40 mph. * IMPACTS...Strong winds over the affected area will create difficult and hazardous driving conditions, especially for high profile vehicles. Areas of blowing dust may also lead to sharply reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-150600- /O.CON.KPSR.WI.Y.0006.000000T0000Z-180315T0600Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 607 PM PDT Wed Mar 14 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * AFFECTED AREA...Western portions of Joshua Tree National Park. * TIMING...Through Wednesday evening. * WINDS...West winds 25 to 35 mph with gusts up to 45 mph. * IMPACTS...Strong winds will create difficult and hazardous driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
725 WWUS75 KPSR 150352 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 852 PM MST Wed Mar 14 2018 CAZ565-150600- /O.EXP.KPSR.DU.Y.0005.000000T0000Z-180315T0400Z/ /O.CON.KPSR.WI.Y.0006.000000T0000Z-180315T0600Z/ Imperial County Southeast- Including the city of Winterhaven 852 PM PDT Wed Mar 14 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... * AFFECTED AREA...Imperial County and central portions of Riverside County including Interstate 10 and 8. * TIMING...Through Wednesday evening. * WINDS...West winds 25 to 30 mph with gusts up to 40 mph. * VISIBILITY...The blowing dust will continue to dissipate, resulting in improved visibilities. * Impacts...Strong winds over the affected area will create difficult and hazardous driving conditions, especially for high profile vehicles. Areas of blowing dust may also lead to sharply reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AZZ532-535-536-150500- /O.EXP.KPSR.DU.Y.0005.000000T0000Z-180315T0400Z/ Yuma-Southeast Yuma County-Gila River Valley- Including the cities of Yuma, Fortuna Foothills, and Ligurta 852 PM MST Wed Mar 14 2018 ...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... The blowing dust will continue to dissipate, resulting in improved visibilities. $$ CAZ562>564-566>568-150600- /O.CON.KPSR.WI.Y.0006.000000T0000Z-180315T0600Z/ Imperial County Southwest-Salton Sea-Chuckwalla Mountains- Imperial County West-Imperial Valley-Chiriaco Summit- Including the cities of Mountain Spring, Desert Shores, Imperial Hot Mineral Springs, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, Brawley, and Chiriaco Summit 852 PM PDT Wed Mar 14 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * AFFECTED AREA...Imperial County and central portions of Riverside County including Interstate 10 and 8. * TIMING...Through Wednesday evening. * WINDS...West winds 25 to 30 mph with gusts up to 40 mph. * IMPACTS...Strong winds over the affected area will create difficult and hazardous driving conditions, especially for high profile vehicles. Areas of blowing dust may also lead to sharply reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ560-150600- /O.CON.KPSR.WI.Y.0006.000000T0000Z-180315T0600Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 852 PM PDT Wed Mar 14 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * AFFECTED AREA...Western portions of Joshua Tree National Park. * TIMING...Through Wednesday evening. * WINDS...West winds 25 to 35 mph with gusts up to 45 mph. * IMPACTS...Strong winds will create difficult and hazardous driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
030 WWUS75 KPSR 150551 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1051 PM MST Wed Mar 14 2018 CAZ562>568-150700- /O.EXP.KPSR.WI.Y.0006.000000T0000Z-180315T0600Z/ Imperial County Southwest-Salton Sea-Chuckwalla Mountains- Imperial County Southeast-Imperial County West-Imperial Valley- Chiriaco Summit- Including the cities of Mountain Spring, Desert Shores, Imperial Hot Mineral Springs, Winterhaven, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, Brawley, and Chiriaco Summit 1051 PM PDT Wed Mar 14 2018 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Wind speeds have dropped below advisory criteria this evening allowing the advisory to expire. $$ CAZ560-150700- /O.EXP.KPSR.WI.Y.0006.000000T0000Z-180315T0600Z/ Joshua Tree NP West- Including the cities of Cottonwood Visitor and Lost Horse-Keys Village 1051 PM PDT Wed Mar 14 2018 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Wind speeds have dropped below advisory criteria this evening allowing the advisory to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 13, 8:55 PM PDT, 3 hours 24 minutes earlier.
Area forecast discussion, Mar 13, 8:55 PM PDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 855 PM MST Tue Mar 13 2018 .SYNOPSIS... Dry conditions will continue across the region into Wednesday. A large low pressure system will then approach the region on Wednesday bringing a cold front with the slight chance of light showers Wednesday night into Thursday. Dry conditions will then return through Saturday before another weak weather disturbance impacts the area with a slight chance of showers east of Phoenix. High temperatures will remain at or above normal through Wednesday, then lower to below seasonal normals starting Thursday and likely last through the weekend. && .DISCUSSION... Early this evening, a flat upper ridge was situated across the desert southwest, ahead of a strong upper trof located just off the PAC NW coast. Short wave energy moving through the trof and into California coast served to weaken/flatten the ridge and the ridge axis was slowly moving into central Arizona early this evening. The flat nature of the ridge allowed significant amounts of mainly high clouds to spread through it and across the lower deserts; at 8 pm IR imagery showed mostly cloudy skies area wide. Despite the significant high cloud cover, enough sunshine penetrated the clouds to allow high temperatures to reach into the low 80s again in the Phoenix area. Phoenix topped out at 83 degrees. The low levels remained on the dry side as seen in the latest 00Z Tucson sounding and surface dewpoints over the central deserts were mostly in the upper 30s to around 40. For the rest of tonight we can expect continued mainly high cloud to spread across the area; winds will be light and overnight lows on the mild side. Current forecasts look to be in good shape and no updates are needed. .PREVIOUS DISCUSSION... Latest IR/WV imagery show the ridge axis aloft across the forecast area this afternoon which is allowing temperatures to warm up nicely into the upper 70's to lower 80's even with the fairly thick cirroform cloudiness streaming in across the region. These clouds extend well out into the Pacific and will continue to result in partly to mostly skies into this evening. Heading into Wednesday, we're watching an upper low now to the west of the Oregon and Washington coast with a trough axis extending to the south off the west coast shifting southeastward. While the bulk of the dynamics and moisture with the trough itself will stay to the north of our area, a tightening pressure gradient will result in gusty winds especially across southeast California on Wednesday with areas of blowing dust possible along and west of the Colorado River. There is considerable moisture just off the southern California coast with current satellite estimated PWAT values around 1 inch. As the aforementioned trough and associated weak cold front shift east later Wednesday into Thursday, PWAT values will increase to about 0.75". This moisture combined with vertical ascent, especially from Phoenix north and eastward aided by orographic lifting will result in a slight chance of showers Wednesday night into Thursday. Rain amounts will be quite minor such that the locales that do see measurable rain should see no more than a few hundredths of an inch. By late Thursday and Friday as the shortwave trough axis pushes well to our east, the forecast area will return to a more zonal flow aloft with dry conditions returning area-wide. We've been watching the potential over the past few days for another trough this weekend and the potential for rain. However, the latest 12Z GFS/ECMWF/CMC and ensembles are continuing the trend of backing away from anything of significant impact as the trough remains across the Great Basin into northern Arizona with our area on the tail end of the system. Have removed PoPs with the exception of areas east of Phoenix primarily in Gila County where we'll leave slight chance of PoPs Saturday night into Sunday. Dry weather is expected Monday into Tuesday as shortwave ridging aloft builds back in. Thereafter, there is considerable uncertainty for the middle part of next week with the GFS once again much more aggressive than the ECMWF with another trough impacting the region. This is still generally just outside the scope of the forecast period but something we'll be watching the evolution of over the next few days. Warm temperatures will continue through Wednesday across the region before temperatures drop about 10 degrees on Thursday to about 5 degrees below normal. Slightly below normal temperatures will continue through the weekend before warming up to near normal values early next week. && .AVIATION... South-Central Arizona including KPHX, KIWA, and SDL: For the rest of tonight, expect SCT-BKN decks of mainly high clouds at the terminals with bases mostly aoa 20k feet. Somewhat less high cloud possible tomorrow, with some occasionally BKN mid decks developing during the morning with bases 8k or higher. No precip expected through the early evening tomorrow at the terminals - at the earliest. Winds will stay mostly east/southeast through late morning before veering to the south, then southwest by 20z or so. May see a few gusts into the teens during the afternoon/early evening on Wednesday. Southeast California/Southwest Arizona including KIPL and KBLH: Variable amounts of mainly high cloud will continue to spread across the western deserts tonight into Wednesday with bases mostly aoa 15k feet. May see a few mid decks develop by mid morning as well with bases down to 8-10k feet. No precip expected at the terminals through Wednesday evening though. Winds will not be overly strong tonight, tending to favor the southwest to west although at KIPL could see winds over 15kt at times later tonight. Expect increasing winds during the late morning Wednesday, with gusts to 25kt possible by mid afternoon at the TAF sites. Gusty wind will persist into the evening. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... A few weather disturbances will pass to our north bringing breezy southwest to west winds Wednesday, Thursday, Saturday and next Tuesday, especially to SE California. During these periods, gusts will be near 30 mph in CA with weaker 20 mph gusts in south-central AZ. A slight chance of showers exists Wednesday night and again this weekend, especially across Gila county to the east of Phoenix. Although the passage of each of these systems will increase humidities and result in significant nighttime recoveries, precipitation amounts are expected to be light. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...CB PREVIOUS DISCUSSION...Lader AVIATION...CB FIRE WEATHER...Rasmussen
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.